Florida, 2016

Hail and Damaging Winds in Florida, March 26, 2016

March 26, 2016 · NWS MLB · 4 events in 2 counties and zones

An upper level weather disturbance combined with a very unstable airmass to produce two severe thunderstorms during the early evening. Damaging hail and winds affected the Poinciana area in Osceola County and the second storm affected Tavares with large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

An upper level weather disturbance combined with a very unstable airmass to produce two severe thunderstorms during the early evening. Damaging hail and winds affected the Poinciana area in Osceola County and the second storm affected Tavares with large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 26, 2:02 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 26, 2:02 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
302 PM EDT SAT MAR 26 2016

.DISCUSSION...

FROM MID TO LATE AFTN...THUNDERSTORMS WILL DEVELOP IN THE RELATIVELY
UNENCUMBERED AIRMASS WITH FURTHER MOVEMENT TOWARD THE EAST COAST.
ALL FACTORS POINT TO THE LIKELIHOOD OF SOME STRONG TO POSSIBLY
SEVERE STORMS ONCE BOUNDARIES INTERACT IN THE ECFL AREA. MAIN
CONCERNS WILL BE FREQUENT LIGHTNING AND LARGE HAIL ALONG WITH THE
POSSIBILITY OF SOME DAMAGING WIND GUSTS. HRRR GUID INDICATES A LATE
AFTERNOON MAXIMA OF STORM COVERAGE WITH A PERSISTENCE OF SCT STORMS
WELL INTO THE NIGHT TIME PERIOD WHILE MOVING OFFSHORE THE EAST
COAST.

TONIGHT AND SUNDAY...LINGERING SHOWERS AND EMBEDDED TS SHOULD COME
TO AN END OVER LAND AREAS BY MIDNIGHT WITH TRANSITION TO THE MARINE
AREA FOR THE LATE NIGHT AND A GRADUAL DECREASE IN DEBRIS CLOUDINESS.
WL SEE SOME PATCHY FOG AND LOW CLOUD DEVELOPMENT TOWARD DAYBREAK
SUNDAY GIVEN THE LIGHT TO CALM WINDS AND RAIN WETTED GROUND...MAINLY
IN THE TRADITIONALLY FOG PRONE LOCATIONS. LITTLE CHANGE IN WEATHER
FEATURES WILL BRING ANOTHER ROUND OF AFTERNOON STORMS TO THE AREA.
FAVORABLE MOISTURE AND DLM STEERING WINDS WL FAVOR THE EAST COAST
AND SOME STRONG STORMS WILL DEVELOP BY LATE AFTERNOON.

SUN NIGHT-MON NIGHT...THE QUASI-STATIONARY SURFACE BOUNDARY WILL
STILL REMAIN NORTH OF ECFL EARLY IN THE PERIOD AND MOVE OFF OF THE
EASTERN SEABOARD ON MON WITH SOUTHERN PORTION LAGGING INTO NORTH
FL...FINALLY PUSHING INTO THE AREA MON OVERNIGHT. THE SURFACE RIDGE
AXIS WILL CONTINUE TO RETREAT DEEPER INTO THE WESTERN ATLC. NEAR
ZONAL FLOW ALOFT WITH OCCASIONAL MID-LEVEL IMPULSES TRAVERSING THE
REGION. ABUNDANT DEEP LAYER MOISTURE IN UPWARDS OF 1.60-1.70 INCHES
WILL POOL ALONG AND AHEAD OF THE SURFACE BOUNDARY. HIGHEST POPS SUN
EVENING FAVORING THE NORTH WITH SEA BREEZE COLLISIONS ACROSS THE
INTERIOR AND STORMS PUSHING BACK TOWARD THE COAST...THEN FOCUS
FURTHER SOUTH ON MON AFTERNOON/EVENING. LOWS REMAINING MILD IN
THE 60S TO AROUND 70 DEGREES. HIGHS ON MON IN THE L-M80S.

...PREVIOUS EXTENDED FORECAST DISCUSSION...

TUE-SAT...SLIGHT DRYING IS INDICATED TUE AS THE FRONTAL TROUGH DROPS
SOUTH...BUT THE LATEST GFS AND ECMWF SHOW A DISTURBANCE APPROACHING
WHICH WILL NECESSITATE CHANCE POPS. TEMPS ALOFT ARE FORECAST TO BE
QUITE COLD SO CANNOT RULE OUT THUNDER AGAIN TUE AFTERNOON. SURFACE
HIGH MOVING OFF THE COAST TO OUR NORTH WILL PROVIDE AN ONSHORE FLOW
WED. AN OVERALL MORE STABLE ATMOSPHERE IS INDICATED AS WEAK RIDGING
MOVES OVERHEAD. POPS AROUND 20 PERCENT WITH THUNDER CHANCES SHIFTED
WELL INLAND LOOK IN ORDER. LOW LEVEL WINDS ARE FORECAST TO TURN
SOUTHEAST THU AND SOUTH ON FRI. THIS WILL INCREASE MOISTURE AND
SHOULD BRING A SMALL CHANCE FOR AFTERNOON STORMS. HIGHS WILL
CONTINUE A LITTLE ABOVE NORMAL IN THE LOWER-MID 80S. OVERNIGHT LOWS
WILL BE ABOUT 5-10 DEGREES ABOVE NORMAL IN THE MID 60S.

&&

.AVIATION...SCT CIGS AND VSBY INTERRUPTED BY PCPN ALONG WITH SCT
STORMS WITH SOME REDUCTIONS TO MVFR AND BRIEF IFR TONIGHT THROUGH
27/03Z. CONDS BECMG VFR AFT 27/04Z. THERE WILL BE SOME PATCHY GROUND
FOG POSSIBLE IN RAIN AFFECTED AREAS EARLY SAT MNLY FM 27/09Z-27/12Z.

&&

.MARINE...TONIGHT/SUNDAY...WITH THE ATLC RIDGE AXIS LIFTING N OF THE
FORECAST AREA LIGHT ONSHORE WINDS WILL PREVAIL. SEAS AROUND 2 FT
NEAR SHORE AND 3 TO 4 FT WELL OFFSHORE CAN BE EXPECTED. MARINERS
WILL SEE THE PRIMARY THREAT FROM THE COASTAL STORMS VICE PREVAILING
WIND AND SEA STATE WHICH ASIDE FROM STORMS.

SUN NIGHT...NEAR STATIONARY FRONTAL BOUNDARY REMAINING NORTH OF THE
AREA WITH PLENTY OF MOISTURE AROUND AND DISTURBANCES ALOFT. THE HIGH
PRESSURE RIDGING WILL CONTINUE TO WEAKEN AND RETREAT TOWARDS THE
SOUTH AND EAST. OFFSHORE MOVING CONVECTION IN THE EVENING DUE TO SEA
BREEZE COLLISIONS OVER THE MAINLAND AND STORM STEERING FLOW TAKING
REMNANTS OFF OF THE COAST...INTRACOASTAL WATERWAYS AND NEAR SHORE
ATLC WATERS. STORM MOTION TOWARD THE EAST OR ENE AT 20 TO 25 MPH.
WIND GUSTS IN EXCESS OF 35 KTS...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING AND SMALL HAIL CONTINUE TO BE THE MAIN THREATS. LOCALLY
HIGHER SEAS INVOF STRONGER STORMS.

SERLY WINDS ALONG THE COAST FROM THE LATE DAY SEA BREEZE WILL VEER
BACK TO SSW IN THE EVENING/OVERNIGHT WITH SPEEDS 10-13 KTS OVER THE
OPEN ATLC. SEAS GENERALLY 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE.

...PREVIOUS MARINE EXTENDED DISCUSSION...

MON-THU...SURFACE RIDGE AXIS WILL GET NUDGED SOUTH MON AS TAIL END
OF FRONTAL BOUNDARY DROPS IN TO NORTH FLORIDA.  WINDS WILL VEER TO
THE SOUTHWEST WITH SPEEDS 10-15 KNOTS.  GREATEST CHANCE FOR OFFSHORE
MOVING STORMS IN THE AFTERNOON/EVENING LOOKS TO BE SOUTH OF CAPE
CANAVERAL. THE PRESSURE GRADIENT IS FORECAST TO EASE LATE MON INTO
TUE AS THE FRONTAL TROUGH WEAKENS ACROSS THE WATERS. IT LOOKS DRIER
OVERALL BUT A SLIGHT CHANCE FOR OFFSHORE MOVING STORMS EXISTS TUE
AFTERNOON. HIGH PRESSURE TO THE NORTH IS SHOWN BRIDGING THE OLD
FRONTAL BOUNDARY ON WED WITH WINDS FRESHENING OUT OF THE EAST. SMALL
SHOWER CHANCES EXPECTED BUT MAIN CHANCE FOR STORMS SHOULD BE WELL
INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  83  68  82 /  40  60  60  40
MCO  69  86  70  84 /  40  50  50  40
MLB  70  86  70  84 /  40  30  50  40
VRB  69  86  69  86 /  30  20  40  40
LEE  69  86  70  84 /  40  60  50  40
SFB  68  86  70  83 /  40  60  50  40
ORL  69  86  70  83 /  40  50  50  40
FPR  70  86  68  86 /  30  20  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...PENDERGRAST
LONG TERM/RADAR....SEDLOCK
Hazardous weather outlook, Mar 26, 3:00 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SAT MAR 26 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
400 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED
THUNDERSTORMS TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY EVENING. STORM DEVELOPMENT AND INTENSITY WILL BE ASSISTED LATE
THIS AFTERNOON OVER THE INTERIOR DUE TO MESOSCALE BOUNDARY
COLLISIONS FROM SEA AND LAKE BREEZES...AS WELL AS PREVIOUS STORM
OUTFLOW BOUNDARIES. STEERING FLOW ALOFT WILL MOVE STORMS TOWARD THE
NORTH-NORTHEAST UP TO 20 TO 25 MPH...EVENTUALLY PUSHING OFFSHORE THE
VOLUSIA AND BREVARD COASTS LATE IN THE AFTERNOON AND EVENING.

MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG
WIND GUSTS UP TO 45 TO 55 MPH AND SMALL HAIL. HOWEVER AN ISOLATED
THREAT FOR LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL WILL ALSO
EXIST. A BRIEF TORNADO MAY OCCUR...ESPECIALLY AT THE COASTAL ZONE
WHERE ONSHORE WIND CAN ENHANCE DIRECTIONAL SHEAR IN THE EAST MOVING
LOCAL STORM ENVIRONMENT.

.FLOOD IMPACT...
ANY STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL UP TO 2 TO 3 INCHES LATE THIS AFTERNOON AND EVENING.
THIS WILL LEAD TO MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE
AREAS...ESPECIALLY ACROSS AREAS THAT HAVE ALREADY RECEIVED
ABUNDANT RAINFALL OVER THE PAST COUPLE OF DAYS.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL LEAD TO A MODERATE THREAT FOR
DANGEROUS RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. THE
THREAT WILL BE HIGHEST THROUGH SUNSET DUE TO TIDAL EFFECTS.

.MARINE THUNDERSTORM GUST IMPACT...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE TOWARD THE
NORTHEAST AT 20 TO 25 MPH. A FEW STRONGER STORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR HIGHER OVER INLAND
LAKES AND AS THEY PUSH OFF THE EAST COAST LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ARE FORECAST INTO
EARLY NEXT WEEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND
LIGHTNING BUT A FEW STORMS COULD BECOME STRONG CONTAINING SMALL HAIL
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/SEDLOCK

In the hours before

Special weather statement, Mar 26, 3:48 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT SAT MAR 26 2016

FLZ141-147-262130-
NORTHERN BREVARD COUNTY FL-COASTAL VOLUSIA COUNTY FL-
448 PM EDT SAT MAR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTH BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK HILL...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW SMYRNA BEACH...EDGEWATER...OAK HILL...HAULOVER CANAL AND SCOTTSMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2876 8066 2864 8085 2873 8095 2888 8105
      2911 8090
TIME...MOT...LOC 2047Z 224DEG 10KT 2884 8090

SEDLOCK
Special weather statement, Mar 26, 3:50 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT SAT MAR 26 2016

FLZ144-262145-
SOUTHERN LAKE COUNTY FL-
450 PM EDT SAT MAR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
545 PM EDT...

AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MASCOTTE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVELAND...MASCOTTE...FERNDALE...CLERMONT AND LAKE LOUISA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2862 8195 2872 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2049Z 245DEG 27KT 2850 8196

SEDLOCK
Special weather statement, Mar 26, 4:50 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EDT SAT MAR 26 2016

FLZ045-262245-
ORANGE FL-
550 PM EDT SAT MAR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
645 PM EDT...

AT 548 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
FOUR CORNERS...OR NEAR BAY LAKE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... ORLANDO...BAY LAKE...OAK RIDGE...BELLE
ISLE AND THE ORLANDO THEME PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2847 8165 2849 8134 2835 8133 2835 8166
      2837 8166
TIME...MOT...LOC 2148Z 258DEG 10KT 2837 8162

SEDLOCK

The radar

The Melbourne radar (KMLB), 81 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Osceola

When
March 26, 5:14 PM EST to 5:25 PM EST
Where
Osceola County, 6.34 mi S of Intercession City to 6.98 mi SW of Lake Tohopekaliga
Measured
1.5 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
28.160, -81.480

A long lasting severe thunderstorm moved from Polk County into northwest Osceola County and dropped hail between quarter and golf ball size for over 10 minutes. The hail piled up to over a foot deep at the peak of the storm in portions of Poinciana. Some hail damage occurred to the siding of homes, pool screens, recreational vehicles and cars.

Thunderstorm Wind, Osceola

When
March 26, 5:18 PM EST to 5:22 PM EST
Where
Osceola County, 6.28 mi W of South Port to 4.96 mi SSW of Lake Tohopekaliga
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
28.141, -81.452

Public reports indicated roof damage to manufactured homes within the Cypress Cove Nudist Resort in Poinciana. About a mile southwest of Cypress Cove, roofing material lifted off homes, scattered pine trees were downed or leaning significantly and numerous fence panels were scattered about. Some of this debris caused damage to cars.

Hail, Lake

When
March 26, 6:02 PM EST
Where
Lake County, 1.45 mi SW of Lake Dora
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.768, -81.700

A trained weather spotter reported quarter size hail near Lezze Road and Shirley Shores Drive in Tavares as a severe thunderstorm moved east across the area. Multiple other public reports of quarter sized hail were also received.

Thunderstorm Wind, Lake

When
March 26, 6:02 PM EST
Where
Lake County, 1.45 mi SW of Lake Dora
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.768, -81.700

A trained weather spotter observed dozens of trees snapped and uprooted near the Squirrel Point Subdivision in Tavares. Photos provided confirmed the wind damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618370, 618371, 618372, 618373.